Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 98, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 26, 2014, 5:30 PM EDT for Ashland County, Holmes County, Wayne County, Ohio. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2014, 5:30 PM EDT (21:30 UTC)
- Expired
- Jul 26, 2014, 6:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Ashland County, OH, Holmes County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 92 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 5:55 PM EDT | TSTM WND DMG | 3 S Ashland, OH | 2 TREES DOWNED SOUTH OF ASHLAND. A FEW POWER OUTAGES REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 9.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
800
WUUS51 KCLE 262130
SVRCLE
OHC005-075-169-262230-
/O.NEW.KCLE.SV.W.0098.140726T2130Z-140726T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
530 PM EDT SAT JUL 26 2014
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ASHLAND COUNTY IN NORTH CENTRAL OHIO
WESTERN HOLMES COUNTY IN NORTHEAST OHIO
SOUTHWESTERN WAYNE COUNTY IN NORTHEAST OHIO
* UNTIL 630 PM EDT
* AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES EAST OF HAYESVILLE TO 8
MILES SOUTHWEST OF HAYESVILLE...AND MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
SHREVE...
SHREVE...
HOLMESVILLE...
MILLERSBURG...
LOUDONVILLE...
NASHVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4045 8218 4057 8218 4056 8234 4072 8234
4073 8238 4080 8238 4094 8205 4067 8189
4045 8188 4044 8189
TIME...MOT...LOC 2130Z 336DEG 28KT 4081 8211 4069 8237
$$
KUBINA2 follow-up statements
935
WWUS51 KCLE 262154
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
554 PM EDT SAT JUL 26 2014
OHC005-169-262205-
/O.CAN.KCLE.SV.W.0098.000000T0000Z-140726T2230Z/
ASHLAND OH-WAYNE OH-
554 PM EDT SAT JUL 26 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WAYNE AND
SOUTHERN ASHLAND COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR NORTHWESTERN OHIO.
LAT...LON 4045 8218 4057 8218 4057 8220 4057 8222
4067 8222 4067 8193 4066 8189 4045 8188
4044 8189
TIME...MOT...LOC 2155Z 336DEG 28KT 4063 8201 4051 8227
$$
OHC075-262230-
/O.CON.KCLE.SV.W.0098.000000T0000Z-140726T2230Z/
HOLMES OH-
554 PM EDT SAT JUL 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR WESTERN HOLMES COUNTY...
AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HOLMESVILLE TO 10 MILES WEST
OF GLENMONT...OR ALONG A LINE EXTENDING FROM SHREVE TO 14 MILES
NORTHEAST OF MOUNT VERNON...MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
NASHVILLE...MILLERSBURG...KILLBUCK...HOLMESVILLE AND GLENMONT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR NORTHWESTERN OHIO.
&&
LAT...LON 4045 8218 4057 8218 4057 8220 4057 8222
4067 8222 4067 8193 4066 8189 4045 8188
4044 8189
TIME...MOT...LOC 2155Z 336DEG 28KT 4063 8201 4051 8227
$$338
WWUS51 KCLE 262200
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
600 PM EDT SAT JUL 26 2014
OHC075-262211-
/O.CAN.KCLE.SV.W.0098.000000T0000Z-140726T2230Z/
HOLMES OH-
600 PM EDT SAT JUL 26 2014
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HOLMES COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER POSES
A RISK.
LAT...LON 4045 8218 4057 8218 4057 8220 4057 8222
4067 8222 4067 8193 4066 8189 4045 8188
4044 8189
TIME...MOT...LOC 2201Z 336DEG 28KT 4059 8199 4047 8225
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:01 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 26, 3:01 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 301 PM EDT SAT JUL 26 2014 .SYNOPSIS... LOW PRESSURE OVER WISCONSIN WILL SLOWLY MOVE EAST INTO NEW ENGLAND BY MONDAY THEN MOVE NORTH THROUGH EASTERN CANADA TUESDAY. HIGH PRESSURE OVER THE CENTRAL PLAINS MONDAY NIGHT WILL PUSH UP THE OHIO VALLEY TUESDAY AND WEDNESDAY...BUT UPPER LEVEL LOW PRESSURE WILL REMAIN OVER THE EASTERN GREAT LAKES THROUGH THE END OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY/... CONSOLIDATING LOW PRESSURE OVER THE UPPER MIDWEST WILL COME TOGETHER OVER LAKE MICHIGAN BY 12Z SUN. STRONG CONVECTION ALREADY FIRING FROM NRN INDIANA INTO NW OH SO WILL START OFF FORECAST PERIOD WITH FOCUS ON THAT AREA...WITH MENTION OF POSSIBLE SEVERE. THE BEST LOW LEVEL CONVERGENCE AND MOISTURE LOOKS TO POOL OVER IL AND INDIANA SO THIS SHOULD BE THE AREA WHERE A MCS DEVELOPS TONIGHT. AN EASTWARD MOVEMENT LOOKS MOST LIKELY SO THE SOUTHERN HALF OF THE CWA SEEMS THE BEST BET TO HAVE TO DEAL WITH THE COMPLEX AND ANY POTENTIAL SEVERE WX. TEMPS TONIGHT WILL BE WARMER WITH LOWS MOSTLY 65 TO 70 AS WARM ADVECTION CONTINUES ALONG WITH THE ADDED CLOUD COVER. && .SHORT TERM /6 AM SUNDAY THROUGH TUESDAY NIGHT/... THE FIRST HALF OF THE DAY SHOULD HAVE THE COMPLEX WORKING EAST ACROSS THE SOUTH. THINK THERE WILL BE SOMEWHAT OF A LULL BEHIND THIS COMPLEX THEN DAYTIME HEATING AND INCREASING DYNAMICS FROM A VIGOROUS UPPER IMPULSE APPROACHING FROM THE WNW WILL DESTABILIZE THE AIRMASS AND LEAD TO NUMEROUS CELLS DEVELOPING DURING THE LATER PART OF THE DAY INTO SUN NIGHT. ONCE AGAIN THERE WILL BE A THREAT FOR SEVERE STORMS. COOLER AIR WILL START TO SPREAD IN THE SECOND HALF OF SUN NIGHT SO THE AIRMASS WILL START TO STABILIZE TO END THE THUNDER THREAT FROM WEST TO EAST. THE UPPER TROUGH STILL OVER THE EAST ON MON MAY PROVIDE ENOUGH COOL AIR ALOFT FOR SOME THUNDER BUT FOR THE MOST PART SHOULD JUST SEE SHRA. DRIER AIR PUSHING SE INTO THE WEST SHOULD END THE THREAT FOR RAIN BY MON NIGHT. LAKE EFFECT CONDITIONS WILL BECOME MORE FAVORABLE MON NIGHT AND TUE SO PROBABLY WILL SEE SCT SHRA HANG AROUND THE SNOWBELT. ANOTHER UPPER S/W IS EXPECTED TO DIVE SE TO HELP REINFORCE THE MAIN TROUGH OVER THE EASTERN LAKES MUCH OF THE REST OF THE WEEK. THUS...MAY SEE THE SCT SHRA CONCENTRATED IN THE SNOWBELT BECOME MORE WIDESPREAD BY TUE NIGHT. TEMPS SUN SHOULD STILL BE NEAR NORMAL THEN THE COOL AIR WITH THE UPPER TROUGH WILL SPREAD OVER THE AREA MON AND REMAIN IN PLACE ALL WEEK SO TEMPS WILL STAY BELOW NORMAL FOR TUE. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... UNSEASONABLY COOL UPPER TROUGH WILL PERSIST THROUGH THIS PERIOD WITH SOME WEAKENING. WEAK VORT LOBES WILL PIVOT AROUND THE UPPER TROUGH AND WITH RELATIVELY WARM LAKE ERIE... LAKE ENHANCED INSTABILITY SHOWERS CAN BE EXPECTED. 850 MB TEMPERATURES WILL GRADUALLY WARM FROM LESS THAN 10C TO NEAR 12C WHICH SHOULD ALLOW SURFACE TEMPS TO SLOWLY WARM BUT REMAIN BELOW AVERAGE. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... GENERALLY VFR CONDITIONS ARE EXPECT THIS AFTERNOON BUT SCATTERED TO WIDELY SCATTERED SHOWERS AND STORMS MAY DEVELOP AFTER 20-21 UTC BUT CONFIDENCE IN TIMING AND LOCATION IS LOW SO HAVE INCLUDED JUST VCTS IN TAFS. EXPECT CONVECTION TO DIMINISH AROUND SUNSET WITH MVFR FOG DEVELOPING AFTER 06 UTC AND PERSISTING UNTIL 13-14 UTC. CONVECTION WILL DEVELOP AND INTENSIFY BY NOON WITH THE APPROACH OF A COLD FRONT. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE ESPECIALLY FROM MFD TO CAK TO YNG. OUTSIDE OF STORMS SW WINDS 5 TO 12 KNOTS CAN BE EXPECTED. OUTLOOK...NON VFR IN SHOWERS AND THUNDERSTORMS SUN EVENING THRU MON. && .MARINE... AN UNSETTLED PERIOD IS EXPECTED AS THE UPPER FLOW AMPLIFIES AND WINDS INCREASE. SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS ON SUNDAY AS A COLD FRONT APPROACHES AND CROSSES THE LAKE SUNDAY EVENING. WITH THE LAKE NEAR 23C AND COLD ADVECTION BEGINNING AFTER THE COLD FRONTAL PASSAGE...HIGHER WINDS WILL MIX TO THE LAKE SURFACE. A SMALL CRAFT ADVISORY WILL BE NEEDED BEGINNING SUNDAY EVENING AND LASTING INTO TUESDAY AS NORTHWEST WINDS INCREASE TO 20-27 KNOTS. CONDITIONS WILL GRADUALLY RELAX TOWARD THE MIDDLE OF THE WEEK AS A WEAK SURFACE HIGH BUILDS OVER THE REGION FROM THE WEST. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ADAMS NEAR TERM...ADAMS SHORT TERM...ADAMS LONG TERM...LAPLANTE AVIATION...LAPLANTE MARINE...LAPLANTE
Hazardous weather outlook, Jul 26, 3:17 PM EDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 317 PM EDT SAT JUL 26 2014 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027-028-033-036-089- PAZ001>003-271930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- MAHONING-MARION-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 317 PM EDT SAT JUL 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT MAINLY FOR THE AREA SOUTH OF A LINE FROM TOLEDO TO YOUNGSTOWN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THE ENTIRE AREA SUNDAY INTO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ029>032-037-038-047-271930- RICHLAND-ASHLAND-WAYNE-STARK-MORROW-HOLMES-KNOX- 317 PM EDT SAT JUL 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHEAST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS FOR THE AREA SUNDAY INTO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.